Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 01, 2014, 07:27:54 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 640707
  • Total Topics: 48668
  • Online Today: 241
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Why no tears?  (Read 2477 times)

0 Members and 1 Guest are viewing this topic.

Offline Ihavehope

  • Member
  • Posts: 1,366
  • Yes, I'm a cry baby, AND WHAT?
Why no tears?
« on: January 13, 2007, 08:19:46 PM »
It's been about 3 months since I have noticed that I don't have any tears coming out of my eyes. When I was diagnosed I wanted to cry and my eyes turned red but very few tears came out. I thought it was because of the shock but I have been noticing that there are almost no tears coming out of my eyes when I cry. This is unusual and my eyes turn super red and kinna hurts too. Anyone experienced this b4?
Infected: April 2005
12/6/06 - Diagnosed HIV positive
12/19/06 - CD4 = 240  22% VL = 26,300
1/4/07 - CD4 = 200 16% VL = ?
2/9/07 = Started Kaletra/Truvada
3/13/07 = CD4 = 386 22% VL ?

Offline cubbybear

  • Member
  • Posts: 510
  • Joined August 2005.
Re: Why no tears?
« Reply #1 on: January 13, 2007, 09:04:14 PM »
Its not unusual for people to not produce tears at times, and a side effect of that will lead to red/stining eyes.  It could be due to a multitude of reasons.  You can pick up some dry eye eyedrops that can help relieve any dryness and pain.

I think we all get to a point at times when we just cant or dont cry anymore.  I think ive cried enough over this virus in the last 12 months, I just don't do it anymore, even if I want to.
There's a bear in there!
Positive since 2000
Diagnosed 17/9/2005 CD4 35 VL 293,000
Meds 23/9/2005 Sustiva/Truvada
Currently CD4 232 VL Undetectable

Offline koi1

  • Member
  • Posts: 713
Re: Why no tears?
« Reply #2 on: January 13, 2007, 09:10:16 PM »
Hey,

It took me a good 6 after weeks after diagnosis to finally breakdown and have a good cry, in the company of my ID team no less. It was quite humiliating, but cathartic. I do notice a lot of dry eye, don't know what this is related to though.

rob
diagnosed on 11/20/06 viral load 23,000  cd4 97    8%
01/04/07 six weeks after diagnosis vl 53,000 cd4 cd4 70    6%
Began sustiva truvada 01/04/07
newest labs  drawn on 01/15/07  vl 1,100    cd4 119    7%
Drawn 02/10/07
cd4=160 viral load= 131 percentage= 8%
New labs 3/10/07 (two months on sustiva truvada
cd4 count 292  percentage 14 viral load undetectable

Offline allopathicholistic

  • Member
  • Posts: 3,258
Re: Why no tears?
« Reply #3 on: January 13, 2007, 09:19:22 PM »
Sorry to hear... Someone jump in if I'm wrong but I was told by my I.D. doctor that dry eyes and eye issues are common in over 50 percent of poz people and if you're not on meds then it's even more important that you bring this to your doctor's attention - the sooner the better. Sounds like your body's telling you something's wrong. Edited to add: You said in your other thread your CD4 count and CD% are in the aids range. In the spring & summer before I started HAART I had drier than normal eyes but that's history now. Also my doctor gave me a referral to an ophthamologist and he checked for eye-related OI's but found nothing. HAART seemed to me to be the start of the favorable turnaround Just from a quick google search using 'dry eyes hiv' a lot came up e.g. keratoconjunctivitis sicca, CMV, sjogren's syndrome. Don't be scared. I'm just sharing what I found



« Last Edit: January 13, 2007, 10:25:18 PM by allopathicholistic »

Offline koi1

  • Member
  • Posts: 713
Re: Why no tears?
« Reply #4 on: January 13, 2007, 09:50:28 PM »
I heard this too. In 99 I was diagnosed with "eyritis" which is just a fancy term for "we don't know what the fuck is wrong with your eyes." It was a mysterious illness that they could control with steroid drops and atropine. But come to think of it, it could have been a very early manifestation of HIV. Since then I have floaters and dry eye. And my eyes get uvitis once in a while. Whenever they could not figure out what was wrong with me, HIV was always in the back of my mind. Who knew.

rob
diagnosed on 11/20/06 viral load 23,000  cd4 97    8%
01/04/07 six weeks after diagnosis vl 53,000 cd4 cd4 70    6%
Began sustiva truvada 01/04/07
newest labs  drawn on 01/15/07  vl 1,100    cd4 119    7%
Drawn 02/10/07
cd4=160 viral load= 131 percentage= 8%
New labs 3/10/07 (two months on sustiva truvada
cd4 count 292  percentage 14 viral load undetectable

Offline emeraldize

  • Member
  • Posts: 3,350
Re: Why no tears?
« Reply #5 on: January 13, 2007, 11:41:57 PM »
Hi IHaveHope

This happened to me within the first couple of months of diagnosis. Very uncomfortable and frightening. Had tests, eye doc wanted me to start on an expensive prescription for Restatis which I didn't do---glad I didn't. Using some alternative approaches, I learned it was that my adrenals were shot due to stress over the diagnosis. Once I addressed that, through counseling, vitamins, good self care---the problem went away. There is Sjogren's Syndrome in my family, so it was of concern to me that I get tested for it-- and, was not found to be positive. What that period taught me is how incredible the toll of stress is on the body. My eyes were so dry, so red, so irritated. They are super clear now and during my worst periods of stress since, my eyes have never reacted as they did then. That stress level was off the charts for me.

You'll get them calmed down. Unless there's something more serious afoot.
Em

Offline Eldon

  • Member
  • Posts: 2,664
Re: Why no tears?
« Reply #6 on: January 14, 2007, 08:03:37 PM »
Stress is a major contributing factor. You may also want to look into checking with your Eye doctor for an exam to check everything out. Best wishes.

Offline Strayboy74

  • Member
  • Posts: 1,054
  • tastes like chicken
Re: Why no tears?
« Reply #7 on: January 15, 2007, 03:49:34 PM »
It's been about 3 months since I have noticed that I don't have any tears coming out of my eyes. When I was diagnosed I wanted to cry and my eyes turned red but very few tears came out. I thought it was because of the shock but I have been noticing that there are almost no tears coming out of my eyes when I cry. This is unusual and my eyes turn super red and kinna hurts too. Anyone experienced this b4?

I think Barbara Striesand and Donna Summer experienced this simultaneously.

:)

-joseph

Offline allopathicholistic

  • Member
  • Posts: 3,258
Re: Why no tears?
« Reply #8 on: January 18, 2007, 01:25:32 PM »
if i were you i'd drink more water especially if you've got a large physique. i don't know if you're large or petite or whatever i'm just saying

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.